Ohio, 2003Hail and Damaging Winds in Ohio, September 26 to 27, 2003
September 26 to 27, 2003 · NWS CLE · 22 events in 18 counties and zones
18 thunderstorm wind, 4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $124,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 26, 8:25 PM EST, 20 minutes earlier.
Area forecast discussion, Sep 26, 8:25 PM EST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
925 PM EDT FRI SEP 26 2003
INSTABILITY CURRENTLY CONFINED SOUTH OF I-70 BUT SOUTH WIND
CONTINUES AHD OF FNT WITH STG DYNAMICS ALOFT. STORMS MOVG E ALMOST
40 KTS. SOME EMBEDDED SUPERCELLS IN LINE. MESO LOW DVLPG ON CDFNT NR
LWR OH VLY PARTLY IN RESPONSE TO PRES FALLS FN STG STORMS IN
VICINITY. ULTIMATELY THE SOUTH END OF FNT MAY TAKE OVER LATER
TONIGHT. GOOD SHEAR PROFILE ON 00Z SOUNDINGS. CLUSTERS OF CELLS AHD
OF MAIN BAND WL HAVE TO BE WATCHED MOST CLOSELY NEXT FEW HOURS. NEW
TORNADO BOX WL CATCH W COUNTIES. WL UPDATE ZONES AND INCLUDE WATCH.
BELIEVE OUR SATURDAY FCST TOO PESSIMISTIC AS DRY AIR AND SUBSIDENCE
SWEEPING IN BHND FNT AND WORST CASE SCENARIO IS FOR A FEW
INSTABILITY SHOWERS DVLPG DURING THE AFTRN ALTHO IT WL BE BLUSTERY
AND COOLER. WL TRY TO FRESHEN WORDING A BIT IF I HAVE TIME. UPDATE
AS SOON AS POSSIBLE.
.CLE...
OH...NONE.
PA...NONE.
KOSARIK
Hazardous weather outlook, Sep 26, 4:15 AM EST, 16 hours 30 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
510 AM EDT THU SEP 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT
ASSOCIATED WITH A WARM FRONT AND A COLD FRONT THAT WILL MOVE THROUGH
THE AREA. THE CONDITIONS MAY BE RIGHT FOR A TORNADO. OTHERWISE THE
THREAT IS FOR DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.
KIELTYKA
Thunderstorm Wind, Stark
- When
- September 26, 8:45 PM EST
- Where
- Stark County, East Sparta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.667, -81.350
Thunderstorm winds downed several large tree limbs.
Hail, Stark
- When
- September 26, 9:22 PM EST
- Where
- Stark County, Canton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.800, -81.383
Dime size hail was observed.
Hail, Summit
- When
- September 26, 9:25 PM EST
- Where
- Summit County, Greensburg
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.933, -81.467
Penny size hail was observed.
Thunderstorm Wind, Mahoning
- When
- September 26, 9:25 PM EST
- Where
- Mahoning County, North Lima
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.950, -80.650
Thunderstorm winds downed a few large tree limbs.
Thunderstorm Wind, Portage
- When
- September 26, 9:35 PM EST
- Where
- Portage County, Suffield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.017, -81.350
Thunderstorm winds downed a couple of large tree limbs.
Thunderstorm Wind, Hancock
- When
- September 26, 10:20 PM EST
- Where
- Hancock County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.983, -83.633
Thunderstorm winds downed a few trees across the county.
Thunderstorm Wind, Wood
- When
- September 26, 10:30 PM EST
- Where
- Wood County, West Millgrove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.250, -83.500
Thunderstorm winds downed several trees southeast of West Millgrove and just to the northwest of Fostoria. A couple of homes sustained some roof damage.
Thunderstorm Wind, Wood
- When
- September 26, 10:33 PM EST
- Where
- Wood County, Bloomdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.167, -83.567
Thunderstorm winds downed two trees.
Hail, Erie
- When
- September 26, 11:00 PM EST
- Where
- Erie County, Sandusky
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.450, -82.717
Penny size hail was observed.
Thunderstorm Wind, Erie
- When
- September 26, 11:20 PM EST
- Where
- Erie County, Vermilion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.417, -82.367
Thunderstorm winds downed a few large tree limbs.
Thunderstorm Wind, Marion
- When
- September 26, 11:30 PM EST
- Where
- Marion County, La Rue
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.583, -83.317
Thunderstorm winds downed three power poles near La Rue.
Thunderstorm Wind, Lorain
- When
- September 27, 12:05 AM EST
- Where
- Lorain County, Amherst
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.400, -82.217
Thunderstorm winds downed two large tree limbs.
Thunderstorm Wind, Richland
- When
- September 27, 12:15 AM EST
- Where
- Richland County, Mansfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.767, -82.517
Thunderstorm winds downed a few large tree limbs.
Thunderstorm Wind, Crawford
- When
- September 27, 12:15 AM EST
- Where
- Crawford County, Bucyrus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.800, -82.983
Thunderstorm winds downed several trees in the Bucyrus area.
Thunderstorm Wind, Morrow
- When
- September 27, 12:30 AM EST
- Where
- Morrow County, Mt Gilead
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.550, -82.833
Thunderstorm winds downed two large tree limbs north of Mount Gilead.
Thunderstorm Wind, Cuyahoga
- When
- September 27, 12:40 AM EST
- Where
- Cuyahoga County, Shaker Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 41.467, -81.567
Thunderstorm winds downed several large tree limbs.
Hail, Wayne
- When
- September 27, 1:00 AM EST
- Where
- Wayne County, Creston
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.983, -81.883
Penny size hail was observed.
Thunderstorm Wind, Portage
- When
- September 27, 1:00 AM EST
- Where
- Portage County, Hiram
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.317, -81.150
Thunderstorm winds downed a couple of large tree limbs.
Thunderstorm Wind, Geauga
- When
- September 27, 1:30 AM EST
- Where
- Geauga County, Chardon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.583, -81.200
Thunderstorm winds downed three trees.
Thunderstorm Wind, Ashtabula
- When
- September 27, 1:55 AM EST
- Where
- Ashtabula County, Geneva
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.800, -80.933
Thunderstorm winds downed two large trees.
Thunderstorm Wind, Trumbull
- When
- September 27, 2:10 AM EST
- Where
- Trumbull County, North Bloomfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.467, -80.883
Thunderstorm winds downed a couple of large tree limbs.
Thunderstorm Wind, Knox
- When
- September 27, 2:15 AM EST
- Where
- Knox County, Mt Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.400, -82.483
Thunderstorm winds downed one tree and one large limb.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, September 26, 20031 injured · $10 million · F1 · 12 events
- Tornado and Flooding in Ohio, September 26 to 27, 2003$4.3 million · F1 · 7 events
- Tornado and Hail in Indiana, September 26, 2003$380,000 · F1 · 10 events
- Hail in Illinois, September 26, 2003$70,000 · 1.75 in hail · 4 events
- Hail in Iowa, September 26, 2003$50,000 · 1.25 in hail · 1 event
- Marine Thunderstorm Winds in Lake Erie, September 26 to 27, 200312 events
- Damaging Wind in Missouri, September 26, 20031 injured · 55 kt wind · 1 event
- Hail and Damaging Wind in Missouri, September 26, 20031.5 in hail · 6 events
- Hail and Damaging Winds in Kansas, September 26, 20031.5 in hail · 5 events
- Wildfire in Oregon, September 26 to 27, 20034 events
- Hail in Iowa, September 26, 2003$2,000 · 0.88 in hail · 3 events
- Hail in Illinois, September 26, 20031 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371935, 5371848, 5371853, 5371936, 5371937, 5371938, 5371939, 5371852, 5371851, 5371940, 5372219, 5372220, 5372221, 5372222, 5372223, 5372224, 5371849, 5372225, 5371850, 5372226, 5372227, 5372228.